Patient Comments: Cortisone Injection - Knee And Hip

Share your experience with cortisone injections in your hip or knee

Comment from: lucynick, 55-64 Female (Patient) Published: October 09

I have been told that I will need a knee replacement soon and I was offered a cortisone shot in the knee. My knee felt great for a few hours but the pain when the anesthetic wore off was intense. It required icing and elevation and lasted for about 6 hours. The symptoms of the corisone have been bad enough that I would never have another shot. Flushing of the face, insomnia, and the feeling that my head is going to explode. Hopefully, no more shots for me.

Was this comment helpful?Yes
Comment from: Heather, 65-74 Female (Patient) Published: October 09

I am a 70 year old woman struggling with Osteoarthritis and a labral tear in my left hip. This started two months ago. One month ago I had Prolotherapy which caused a terrible inflammation and pain for three weeks. I discovered Protease IFC and it helped immediately with the inflammation but the pain in the hip was still there. I opened the capsules and made a paste and then followed up with glasses of water. Yesterday I had a cortisone injection at 11 am, and at 5:30 pm my left leg started to throb, feel numb and cramp. I moved around a lot, took 1 Tylenol. Then I took 2 Protease IFC, and very quickly I felt relief. I took 2 more Protease IFC and had a fairly good night. In the morning at 5:30 am I woke up with a headache, and again took 2 Protease IFC which helped right away. Now at 8 am I have somewhat less pain in my hip and am hopeful the healing will continue.

Was this comment helpful?Yes
Comment from: Janet K, 65-74 Female (Patient) Published: September 26

I had a cortisone shot six months ago that really did nothing. I was in pain for those months and the doctor did a heavier duty shot one month ago. In a few hours I couldn't sit down my knee hurt so bad. They called out Vicodin which killed the pain in one hour. I took a second one after six hours and woke up in the morning vomiting. I felt bad for about five days. Now my stomach is queasy, I can't sleep, and just don't feel good.

Was this comment helpful?Yes
Comment from: Davily, 45-54 Male (Patient) Published: September 14

I had cortisone shot into my knee two days ago. I had been limping badly, leaning hard on the banister to get up and down stairs. Today I can bounce up the stairs two at a time, pain-free. The day I had the shot, I had difficulty sleeping and a headache the next day. The shot made my face very red--today people are still asking if I've been to the beach. The headache is gone though, and it sure is nice to be able to walk again.

Was this comment helpful?Yes
Comment from: ollieloop, 65-74 Female (Patient) Published: September 14

I have terrible osteoarthritis of both knees. I am overweight and they won't replace them till I lose 100 pounds. I find the shots painful and now the effect only lasts a couple of weeks and they won't inject for three more months. I can't even take anti-inflammatories because I am on blood thinners for atrial fib.

Was this comment helpful?Yes
Comment from: irish nana, 55-64 Female (Patient) Published: September 12

I had a cortisone injection in my left hip yesterday. About an hour after having the injection I was in tremendous pain and could hardly move or walk. Now it is 24 hours later and I have been icing and resting my hip but I am still in lots of pain if I walk more than a few minutes. I am very discouraged and am in more pain now than before the injection.

Was this comment helpful?Yes
Comment from: Sporty, 45-54 Male (Patient) Published: September 12

I had a cortisone injection into my right knee yesterday. I have had two surgeries on that knee for my ACL and meniscus. The bone is arthritic. I do many sports and basically overused it. I could hardly walk and it was painful even lying in bed. The cortisone shot effects were almost immediate and today the knee feels great (relatively speaking given that it's messed up). I have had many cortisone shots in other joints for other reasons and the stuff always works amazing on me. I never have any side effects just relief.

Was this comment helpful?Yes
Comment from: valentinelmb, 45-54 Female (Patient) Published: September 12

I am a 48 year old female. I've had many cortisone injections since 2000. At 46 my right knee had to be replaced and in April I had to have my left knee replaced. We later found out I had AVN linked to all the cortisone injections I've had. I've had many done from my neck to my tail bone, both hands, and right shoulder. I've been through 35 surgeries since I was 17. I advise people not to get these injections it causes the bone to die.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!